Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2015, 3:43 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 3:43 PM MDT (21:43 UTC)
- Expired
- May 27, 2015, 4:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:00 PM MDT | HAIL 2.5 | Benkelman, NE | |
| May 27, 4:07 PM MDT | HAIL 1.75 | Ene Benkelman, NE | LAW ENFORCEMENT OFFICIAL REPORTS GOLFBALL SIZED HAIL JUST NORTH OF BENKELMAN. |
| May 27, 4:07 PM MDT | HAIL 4.25 | Benkelman, NE | |
| May 27, 4:25 PM MDT | HAIL 2.75 | S Benkelman, NE | TRAINED SPOTTER REPORTS BASEBALL SIZED HAIL NEAR THE FAIRGROUNDS IN BENKELMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:26 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS53 KGLD 272143
SVRGLD
NEC057-087-272245-
/O.NEW.KGLD.SV.W.0079.150527T2143Z-150527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
EASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 445 PM MDT/545 PM CDT/
* AT 342 PM MDT /442 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENKELMAN...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4003 10141 4006 10165 4035 10149 4026 10114
TIME...MOT...LOC 2142Z 221DEG 19KT 4011 10152
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
$$
LOCKHART1 follow-up statement
061
WWUS53 KGLD 272209
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT WED MAY 27 2015
NEC087-272218-
/O.CAN.KGLD.SV.W.0079.000000T0000Z-150527T2245Z/
HITCHCOCK NE-
409 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HITCHCOCK COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN
NEBRASKA.
LAT...LON 4016 10132 4010 10132 4003 10141 4005 10160
4020 10152
TIME...MOT...LOC 2208Z 290DEG 14KT 4005 10150
$$
NEC057-272245-
/O.CON.KGLD.SV.W.0079.000000T0000Z-150527T2245Z/
DUNDY NE-
409 PM MDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN DUNDY COUNTY...
AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENKELMAN...
MOVING EAST AT 15 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN
NEBRASKA.
LAT...LON 4016 10132 4010 10132 4003 10141 4005 10160
4020 10152
TIME...MOT...LOC 2208Z 290DEG 14KT 4005 10150
TORNADO...POSSIBLE
HAIL...4.00IN
WIND...<50MPH
$$
LOCKHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:27 PM MDT, 16 minutes earlier.
Area forecast discussion, May 27, 3:27 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT WED MAY 27 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 NOT A LOT OF TIME TO WRITE DUE TO ONGOING SEVERE WEATHER. MODELS HAVING A HARD TIME WITH THE CONVECTION. RUC WOULD LOOK TO HAVE THE RIGHT IDEA WITH THE MAIN CLUSTER OF CONVECTION OVER THE SOUTHEAST PORTION OF THE AREA. TWO DIFFERENT AREAS OF SURFACE CONVERGENCE...ONE RUNNING FROM SOUTH TO NORTH ACROSS THE CENTER OF THE AREA AND ANOTHER AREA APPROACHING THE NORTHWEST CORNER. WEAK SHORTWAVE TROUGH SHOULD TRANSITIONING ACROSS THE AREA THROUGH THE EVENING. SO STORMS LOOK TO GRADUALLY END FROM WEST TO EAST DURING THE NIGHT. INDICATIONS ARE THAT WILL DEFINITELY HAVE STRATUS MOVE ACROSS THE AREA BEHIND THE RAIN WITH SOME PATCHY FOG POSSIBLE. HAVE THIS LAST THROUGH MID MORNING. BY THE MIDDLE OF THE DAY...SURFACE BOUNDARY SETS UP JUST EAST OF THE KANSAS AND COLORADO BORDER. MID AND UPPER LEVEL LIFT LOOKS TO BE STRONGER THAN TODAY SO AGAIN LOOK TO HAVE ANOTHER GOOD CHANCE OF STORMS...SOME SEVERE...IN THE AFTERNOON. DUE TO LACK OF TIME DID NOT CHANGE THE TEMPERATURES THROUGH TOMORROW TOO MUCH. IT DOES LOOK WARMER TOMORROW. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 AGAIN NOT A LOT OF TIME DUE TO ONGOING SEVERE WEATHER. HIGH CHANCE OF THUNDERSTORMS TO OCCUR THURSDAY NIGHT DUE TO RATHER STRONG UPPER TROUGH MOVING THROUGH. SAME TROUGH WILL CONTINUE TO BRING THUNDERSTORM CHANCES TO THE AREA THROUGH FRIDAY NIGHT. RIDGING AND DRY CONDITIONS LOOK TO BE IN STORE FROM SATURDAY INTO SUNDAY. ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT. FROM TUESDAY THROUGH WEDNESDAY...FLOW BECOME MORE SOUTHWEST WITH A BETTER CHANCE OF STRONGER SHORTWAVE TROUGHS TO MOVE THROUGH. SO THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER DURING THIS PERIOD. TEMPERATURES WERE NOT CHANGED FROM WHAT THE CRH_INIT PRODUCED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1140 AM MDT WED MAY 27 2015 FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS 10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE. SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z. FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS 10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...JN
Hazardous weather outlook, May 27, 10:57 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT WED MAY 27 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1057 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Special weather statement, May 27, 2:30 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT WED MAY 27 2015 KSZ001-NEZ079-272100- CHEYENNE KS-DUNDY NE- 230 PM MDT WED MAY 27 2015 AT 229 PM MDT /329 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BENKELMAN...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BENKELMAN AND PARKS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA. LAT...LON 3986 10160 3992 10183 4023 10176 4014 10142 TIME...MOT...LOC 2029Z 198DEG 11KT 3996 10169 MENTZER
Local storm report, May 27, 2:51 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 9 SE BENKELMAN 39.96N 101.41W
05/27/2015 E0.75 INCH CHEYENNE KS TRAINED SPOTTER
&&
CLTSpecial weather statement, May 27, 2:53 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
253 PM MDT WED MAY 27 2015
KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
253 PM MDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...
AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135
LOCKHARTSpecial weather statement, May 27, 2:54 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT WED MAY 27 2015
KSZ002-NEZ079-080-272145-
RAWLINS KS-DUNDY NE-HITCHCOCK NE-
254 PM MDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAWLINS...
SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES UNTIL 345 PM
MDT/445 PM CDT/...
AT 253 PM MDT /353 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES EAST OF BENKELMAN...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STRATTON AND MAX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4020 10107 3992 10126 3997 10141 4000 10141
4000 10151 4031 10136
TIME...MOT...LOC 2053Z 203DEG 19KT 4003 10135
LOCKHARTLocal storm report, May 27, 2:57 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FUNNEL CLOUD 10 WNW THE MONUMENT ROC 38.84N 100.93W
05/27/2015 LOGAN KS STORM CHASER
TRUNK FUNNEL HALF WAY CONDENSED, JUST ROPED OUT AT TIME
OF REPORT.
&&
TLYNCHLocal storm report, May 27, 3:43 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL BENKELMAN 40.05N 101.54W
05/27/2015 M1.75 INCH DUNDY NE TRAINED SPOTTER
HAIL APPEARS TO BE COMING IN FROM THE NORTHEAST OF TOWN.
NOTHING ELSE GOING ON IN BENKELMAN.
&&
MBULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:30 PM MDT | Special Weather Statement | GLD | Dundy | 30 min |
| May 27, 2:53 PM MDT | Special Weather Statement | GLD | Hitchcock | 52 min |
| May 27, 2:54 PM MDT | Special Weather Statement | GLD | Hitchcock | 51 min |
| May 27, 3:46 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 59 min |
| May 27, 4:16 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 29 min |
| May 27, 4:35 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 6 hr |
| May 27, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| May 27, 4:52 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 25 min |
| May 27, 5:23 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 5 hr |
| May 27, 5:44 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 27 min |
| May 27, 5:50 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.